Alert archive / Puerto Rico / Red Flag Warnings in 2019
Red Flag Warning 10, NWS JSJ
NWS JSJ issued this red flag warning at Jul 16, 2019, 12:41 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2019, 12:41 PM CDT (17:41 UTC)
- Expired
- Jul 16, 2019, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
The text
As transmitted.
551 WWCA82 TJSJ 161741 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 141 PM AST Tue Jul 16 2019 ...High fire danger likely across the southern coastal plains of Puerto Rico... PRZ014-162000- /O.NEW.TJSJ.FW.W.0010.190716T1741Z-190716T2000Z/ South Central Coastal Plains- 141 PM AST Tue Jul 16 2019 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM AST THIS AFTERNOON for the combination of dry fuels, low relative humidities and locally strong winds... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect until 4 PM AST this afternoon. * AFFECTED AREA...Fire Zone 014, South Central Coastal Plains. * WIND...15 to 20 mph with gusts up to 30 mph. * HUMIDITY...30 to 40 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 16, 9:45 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 16, 9:45 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1045 AM AST Tue Jul 16 2019 .UPDATE...Breezy, dry and hazy conditions are prevailing across the region this morning. Still expecting some showers developing over western Puerto Rico during the afternoon hours but no major impacts are anticipated as moisture content is lower than normal. Minor changes were made to the forecast package mainly to lower somewhat the RH along the southern slopes of Puerto Rico as surface observations suggested by mid-morning. && .AVIATION...VFR conds will likely prevail across the local flying area. Easterly winds will continue around 15-25 kts below FL150. && .MARINE...Choppy seas will continue across the regional waters as breezy conditions continues through tonight. Therefore, small craft operators should exercise caution across the offshore waters as seas may reach 6 feet. && .PREV DISCUSSION... /issued 455 AM AST Tue Jul 16 2019/ SYNOPSIS...Surface high pressure across the northeastern Atlantic is still dominating the local wind flow, causing easterly winds for the next several days. An upper level high pressure may provide some subsidence today and Wednesday. Drier than normal air mass with some Saharan dust will continue through Wednesday, then a tropical wave will move in on Thursday into Friday, increasing moisture and shower activity. Then a more dense concentration of Saharan dust may return in the weekend, limiting shower activity. SHORT TERM...Today through Thursday... A strong surface high pressure extending across the north central Atlantic will maintain a moderate to locally fresh easterly wind flow across the region. Although a mass of relatively drier air accompanied by a layer of Saharan dust will continue to filter into from the east today into Wednesday, patches of low-level moisture are expected to move in from time to time. During the overnight and morning hours, these patches will result in showers streaming across the waters into portions of eastern Puerto Rico and the US Virgin Islands. As the day progresses, the focus of the activity will shift to portions of the interior and western Puerto Rico. Streamer-like showers affecting eastern Puerto Rico and the San Juan Metropolitan area are possible each afternoon. The combination of limited moisture content and lack of upper level dynamic support will limit the development of thunderstorms today. However, a gradual erosion of the mid-to-upper level ridge pattern and trade wind cap--due to a retrogressive TUTT low moving across the region--will lead to deeper instability and increased moisture content on Wednesday. So far, model estimated PW values increase from 1.20 inches this afternoon to 1.95 inches on Wednesday afternoon. Due to increased instability aloft and moisture content, an increase in thunderstorm activity is expected on Wednesday. This may lead to ponding of water on roadways and poorly drained areas, as well as localized urban and small stream flooding with the strongest activity. A moist weather pattern is expected on Thursday as a tropical wave moving across the Caribbean supports moisture advection into the forecast area. Model-estimated PW values are expected to remain between 1.60-1.90 inches throughout the day. Given the somewhat expected favorable upper level conditions and high moisture content, there is a better chance for more widespread convection to develop over the forecast area. As a result, there will be a higher potential for urban and small stream flooding. LONG TERM...Friday through Wednesday... Shower and thunderstorm activity may increase once again on Friday as a tropical wave is expected to have moved in and increased the available moisture. The moisture increase associated with this tropical wave is forecast to encompass most of the local area. The latest model guidance does not show any upper air support for enhanced convection on Friday. That said, the moisture will combine with diurnal heating and local effects to cause more significant shower or thunderstorm development across portions of Puerto Rico, but also the tropical wave will bring shower activity to the local area overall, affecting also the USVI. For next weekend, the moisture decreases but some will still linger. That said, the latest guidance suggests that the Saharan dust will make a return, likely limiting the shower activity across most of the local area except western PR due to locally induced showers. Another tropical wave would reach the local area on Monday into Tuesday but the increase in moisture with this wave appears to be modest, as much of the moisture appears to remain south of the local area. AVIATION...Mainly VFR conditions expected during the next 24 hours. However, brief MVFR conditions possible at TJMZ due to VCTS expected between 16/16-23Z. Light and variable winds through 16/14Z, increasing to 15-20 knots with gusts up to 28 knots and turning from the east with sea breeze variations. Higher winds expected at TJSJ, TJPS, TJBQ, TIST and TISX between 16/14-23Z at FL010-030. MARINE...Small craft operators should exercise caution as winds will be up to 20 knots and seas up to 6 feet. There is a moderate risk of rip currents across most of the local beaches today. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 79 88 78 / 20 40 20 20 STT 90 78 89 79 / 20 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...ER
Hazardous weather outlook, Jul 16, 4:56 AM CDT, 7 hours 45 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 440 AM AST martes 16 de julio de 2019 AMZ710>745-PRZ001>013-170845- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 440 AM AST martes 16 de julio de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde a traves de sectores del oeste interior y oeste de Puerto Rico. .Inundaciones...Lluvias fuertes podrian producir acumulacion de agua en las carreteras en areas de pobre drenaje, al igual que inundaciones urbanas y de pequenos riachuelos con la actividad fuerte de lluvia. .Viento...Se esperan vientos sostenidos en exceso de 30 mph (a traves de sectores de la costa y fuera de la costa de aguas del Atlantico y el Caribe, al igual que sectores del pasaje de la Mona. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para todas las playas de Puerto Rico excepto para las playas del oeste de la isla. .Fuego... Se espera un aumento en el peligro de dispersion de fuegos a traves de las planicies costeras del sur. .Calor...Vientos del sureste resultaran en indices de calor mas alto de los normal a lo largo de la costa norte, oeste y sur de Puerto Rico. .Dia dos a siete...miercoles a lunes Existe una probabilidad de aguaceros y tronadas aisladas como resultado de los efectos locales y el calor diurno cada tarde. Se espera un aumento en la actividad de aguaceros del jueves al viernes con la llegada de una onda tropical. El viento estara del este entre 15 a 20 mph con rafagas de viento posibles durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-170845- San Tomas, San John y Islas Adyacentes-Santa Cruz- 440 AM AST martes 16 de julio de 20199 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Viento...Se esperan vientos sostenidos en exceso de 30 mph (a traves de sectores de la costa y fuera de la costa de aguas del Atlantico y el Caribe, al igual que sectores del pasaje de la Mona. .Oleaje...Se espera oleaje picado/peligroso hasta 6 pies a traves de las aguas del Atlantico y Caribe. .Corrientes marinas...Existe riesgo moderado de corrientes marinas para para la mayoria de las playas de Santa Cruz. .Calor...Vientos del sureste resultaran en indices de calor mas alto de los normal a lo largo de la costa norte, oeste y sur de Puerto Rico. .Dia dos a siete...miercoles a lunes Existe una probabilidad de aguaceros y tronadas aisladas como del jueves al viernes con la llegada de una onda tropical. El viento estara del este entre 15 a 20 mph con rafagas de viento posibles durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.